Alert archive / Missouri / Freeze Warnings in 2016

Freeze Warning 7, NWS Springfield, MO

November 12, 201619 counties in Missouri

NWS Springfield, MO issued this freeze warning at Nov 12, 2016, 2:26 AM CST for 19 counties in Missouri. It took effect at Nov 13, 2016, 12:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 12, 2016, 2:26 AM CST (08:26 UTC)
In effect from
Nov 13, 2016, 12:00 AM CST
Expired
Nov 13, 2016, 8:00 AM CST
In force
8 hr
Issued by
NWS Springfield, MO

Counties Christian County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Howell County, MO, Laclede County, MO, Maries County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 85 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2016-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2016-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1635 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

623 
WWUS73 KSGF 120826
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
226 AM CST SAT NOV 12 2016

...WIDESPREAD FREEZE EXPECTED TONIGHT INTO EARLY SUNDAY MORNING...

MOZ058-070-071-079>083-090>092-095>098-103>106-121630-
/O.NEW.KSGF.FZ.W.0007.161113T0600Z-161113T1400Z/
MARIES-PULASKI-PHELPS-POLK-DALLAS-LACLEDE-TEXAS-DENT-GREENE-
WEBSTER-WRIGHT-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-STONE-TANEY-OZARK-
OREGON-
INCLUDING THE CITIES OF...VICHY...FORT LEONARD WOOD...LAQUEY...
WAYNESVILLE...NORTHWYE...ROLLA...BOLIVAR...BUFFALO...CHARITY...
FOOSE...MARCH...PLAD...WINDYVILLE...OLIVE...LYNCHBURG...LEBANON...
PLATO...ROBY...BENDAVIS...HUGGINS...LAKE SPRING...BANGERT...
DARIEN...GLADDEN...HOWES...JADWIN...SALEM...SPRINGFIELD...
MARSHFIELD...NORTHVIEW...SEYMOUR...ROGERSVILLE...DAWSON...GRAFF...
MOUNTAIN GROVE...DUNCAN...MANSFIELD...NIXA...CHRISTIAN CENTER...
OZARK...SELMORE...VANZANT...AVA...GOODHOPE...ROME...SQUIRES...
DOGWOOD...POMONA...POTTERSVILLE...SILOAM SPRINGS...SOUTH FORK...
WEST PLAINS...WHITE CHURCH...TERESITA...WINONA...BIRCH TREE...
MONTIER...KIMBERLING CITY...CRANE...ELSEY...INDIAN POINT...
SILVER DOLLAR CITY...BRANSON...HOLLISTER...KIRBYVILLE...
EDGEWATER BEACH...FORSYTH...OZARK BEACH...POWERSITE...WASOLA...
THAYER...ALTON...COUCH...GREER...THOMASVILLE...WILDERNESS
226 AM CST SAT NOV 12 2016

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
SUNDAY. 

* TEMPERATURE...A WIDESPREAD FREEZE IS LIKELY LATE TONIGHT INTO
  EARLY SUNDAY MORNING ACROSS MUCH OF THE EASTERN OZARKS AND SOUTH
  CENTRAL MISSOURI. TEMPERATURES ARE EXPECTED TO BE BELOW FREEZING
  FOR SEVERAL HOURS THROUGH EARLY SUNDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
  UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

GRIFFIN
4 follow-up statements
163 
WWUS73 KSGF 120834
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
234 AM CST SAT NOV 12 2016

...WIDESPREAD FREEZE EXPECTED TONIGHT INTO EARLY SUNDAY MORNING...

MOZ058-070-071-079>083-090>092-095>098-103>106-122200-
/O.CON.KSGF.FZ.W.0007.161113T0600Z-161113T1400Z/
MARIES-PULASKI-PHELPS-POLK-DALLAS-LACLEDE-TEXAS-DENT-GREENE-
WEBSTER-WRIGHT-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-STONE-TANEY-OZARK-
OREGON-
INCLUDING THE CITIES OF...VICHY...FORT LEONARD WOOD...LAQUEY...
WAYNESVILLE...NORTHWYE...ROLLA...BOLIVAR...BUFFALO...CHARITY...
FOOSE...MARCH...PLAD...WINDYVILLE...OLIVE...LYNCHBURG...LEBANON...
PLATO...ROBY...BENDAVIS...HUGGINS...LAKE SPRING...BANGERT...
DARIEN...GLADDEN...HOWES...JADWIN...SALEM...SPRINGFIELD...
MARSHFIELD...NORTHVIEW...SEYMOUR...ROGERSVILLE...DAWSON...GRAFF...
MOUNTAIN GROVE...DUNCAN...MANSFIELD...NIXA...CHRISTIAN CENTER...
OZARK...SELMORE...VANZANT...AVA...GOODHOPE...ROME...SQUIRES...
DOGWOOD...POMONA...POTTERSVILLE...SILOAM SPRINGS...SOUTH FORK...
WEST PLAINS...WHITE CHURCH...TERESITA...WINONA...BIRCH TREE...
MONTIER...KIMBERLING CITY...CRANE...ELSEY...INDIAN POINT...
SILVER DOLLAR CITY...BRANSON...HOLLISTER...KIRBYVILLE...
EDGEWATER BEACH...FORSYTH...OZARK BEACH...POWERSITE...WASOLA...
THAYER...ALTON...COUCH...GREER...THOMASVILLE...WILDERNESS
234 AM CST SAT NOV 12 2016

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CST SUNDAY...

* TEMPERATURE...A WIDESPREAD FREEZE IS LIKELY LATE TONIGHT INTO 
  EARLY SUNDAY MORNING ACROSS MUCH OF THE EASTERN OZARKS AND 
  SOUTH CENTRAL MISSOURI. TEMPERATURES ARE EXPECTED TO BE BELOW 
  FREEZING FOR SEVERAL HOURS THROUGH EARLY SUNDAY MORNING. 

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

GRIFFIN
899 
WWUS73 KSGF 122037
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
237 PM CST SAT NOV 12 2016

...WIDESPREAD FREEZE EXPECTED TONIGHT INTO EARLY SUNDAY MORNING...

MOZ058-070-071-079>083-090>092-095>098-103>106-131400-
/O.CON.KSGF.FZ.W.0007.161113T0600Z-161113T1400Z/
MARIES-PULASKI-PHELPS-POLK-DALLAS-LACLEDE-TEXAS-DENT-GREENE-
WEBSTER-WRIGHT-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-STONE-TANEY-OZARK-
OREGON-
INCLUDING THE CITIES OF...VICHY...FORT LEONARD WOOD...LAQUEY...
WAYNESVILLE...NORTHWYE...ROLLA...BOLIVAR...BUFFALO...CHARITY...
FOOSE...MARCH...PLAD...WINDYVILLE...OLIVE...LYNCHBURG...LEBANON...
PLATO...ROBY...BENDAVIS...HUGGINS...LAKE SPRING...BANGERT...
DARIEN...GLADDEN...HOWES...JADWIN...SALEM...SPRINGFIELD...
MARSHFIELD...NORTHVIEW...SEYMOUR...ROGERSVILLE...DAWSON...GRAFF...
MOUNTAIN GROVE...DUNCAN...MANSFIELD...NIXA...CHRISTIAN CENTER...
OZARK...SELMORE...VANZANT...AVA...GOODHOPE...ROME...SQUIRES...
DOGWOOD...POMONA...POTTERSVILLE...SILOAM SPRINGS...SOUTH FORK...
WEST PLAINS...WHITE CHURCH...TERESITA...WINONA...BIRCH TREE...
MONTIER...KIMBERLING CITY...CRANE...ELSEY...INDIAN POINT...
SILVER DOLLAR CITY...BRANSON...HOLLISTER...KIRBYVILLE...
EDGEWATER BEACH...FORSYTH...OZARK BEACH...POWERSITE...WASOLA...
THAYER...ALTON...COUCH...GREER...THOMASVILLE...WILDERNESS
237 PM CST SAT NOV 12 2016

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CST SUNDAY...

* TEMPERATURE...A WIDESPREAD FREEZE IS LIKELY LATE TONIGHT INTO
  EARLY SUNDAY MORNING ACROSS MUCH OF THE EASTERN OZARKS AND
  SOUTHERN AND SOUTH CENTRAL MISSOURI. TEMPERATURES ARE EXPECTED
  TO BE BELOW FREEZING FOR SEVERAL HOURS THROUGH EARLY SUNDAY
  MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

BOXELL
406 
WWUS73 KSGF 130833
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
233 AM CST SUN NOV 13 2016

...WIDESPREAD FREEZE EXPECTED EARLY THIS MORNING...

MOZ058-070-071-079>083-090>092-095>098-103>106-131400-
/O.CON.KSGF.FZ.W.0007.000000T0000Z-161113T1400Z/
MARIES-PULASKI-PHELPS-POLK-DALLAS-LACLEDE-TEXAS-DENT-GREENE-
WEBSTER-WRIGHT-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-STONE-TANEY-OZARK-
OREGON-
INCLUDING THE CITIES OF...VICHY...FORT LEONARD WOOD...LAQUEY...
WAYNESVILLE...NORTHWYE...ROLLA...BOLIVAR...BUFFALO...CHARITY...
FOOSE...MARCH...PLAD...WINDYVILLE...OLIVE...LYNCHBURG...LEBANON...
PLATO...ROBY...BENDAVIS...HUGGINS...LAKE SPRING...BANGERT...
DARIEN...GLADDEN...HOWES...JADWIN...SALEM...SPRINGFIELD...
MARSHFIELD...NORTHVIEW...SEYMOUR...ROGERSVILLE...DAWSON...GRAFF...
MOUNTAIN GROVE...DUNCAN...MANSFIELD...NIXA...CHRISTIAN CENTER...
OZARK...SELMORE...VANZANT...AVA...GOODHOPE...ROME...SQUIRES...
DOGWOOD...POMONA...POTTERSVILLE...SILOAM SPRINGS...SOUTH FORK...
WEST PLAINS...WHITE CHURCH...TERESITA...WINONA...BIRCH TREE...
MONTIER...KIMBERLING CITY...CRANE...ELSEY...INDIAN POINT...
SILVER DOLLAR CITY...BRANSON...HOLLISTER...KIRBYVILLE...
EDGEWATER BEACH...FORSYTH...OZARK BEACH...POWERSITE...WASOLA...
THAYER...ALTON...COUCH...GREER...THOMASVILLE...WILDERNESS
233 AM CST SUN NOV 13 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING...

* TEMPERATURE...A WIDESPREAD FREEZE IS LIKELY THIS MORNING ACROSS
  MUCH OF THE EASTERN OZARKS AND SOUTHERN AND SOUTH CENTRAL
  MISSOURI. TEMPERATURES ARE EXPECTED TO BE BELOW FREEZING FOR
  SEVERAL HOURS.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

GRIFFIN
044 
WWUS73 KSGF 131333
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
733 AM CST SUN NOV 13 2016

MOZ058-070-071-079>083-090>092-095>098-103>106-131445-
/O.EXP.KSGF.FZ.W.0007.000000T0000Z-161113T1400Z/
MARIES-PULASKI-PHELPS-POLK-DALLAS-LACLEDE-TEXAS-DENT-GREENE-
WEBSTER-WRIGHT-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-STONE-TANEY-OZARK-
OREGON-
INCLUDING THE CITIES OF...VICHY...FORT LEONARD WOOD...LAQUEY...
WAYNESVILLE...NORTHWYE...ROLLA...BOLIVAR...BUFFALO...CHARITY...
FOOSE...MARCH...PLAD...WINDYVILLE...OLIVE...LYNCHBURG...LEBANON...
PLATO...ROBY...BENDAVIS...HUGGINS...LAKE SPRING...BANGERT...
DARIEN...GLADDEN...HOWES...JADWIN...SALEM...SPRINGFIELD...
MARSHFIELD...NORTHVIEW...SEYMOUR...ROGERSVILLE...DAWSON...GRAFF...
MOUNTAIN GROVE...DUNCAN...MANSFIELD...NIXA...CHRISTIAN CENTER...
OZARK...SELMORE...VANZANT...AVA...GOODHOPE...ROME...SQUIRES...
DOGWOOD...POMONA...POTTERSVILLE...SILOAM SPRINGS...SOUTH FORK...
WEST PLAINS...WHITE CHURCH...TERESITA...WINONA...BIRCH TREE...
MONTIER...KIMBERLING CITY...CRANE...ELSEY...INDIAN POINT...
SILVER DOLLAR CITY...BRANSON...HOLLISTER...KIRBYVILLE...
EDGEWATER BEACH...FORSYTH...OZARK BEACH...POWERSITE...WASOLA...
THAYER...ALTON...COUCH...GREER...THOMASVILLE...WILDERNESS
733 AM CST SUN NOV 13 2016

...FREEZE WARNING WILL EXPIRE AT 8 AM CST THIS MORNING...

TEMPERATURES WILL GRADUALLY CLIMB ABOVE FREEZING EARLY THIS
MORNING AS THE SUN RISES. A WIDESPREAD HARD FREEZE OVERNIGHT HAS
BROUGHT AN END TO THE GROWING SEASON IN MOST AREAS.

$$

FOSTER

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this freeze warning went out at Nov 12, 2:03 AM CST, 23 minutes earlier.

Area forecast discussion, Nov 12, 2:03 AM CST, 23 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
203 AM CST Sat Nov 12 2016

...Seasonable Cool This Weekend...Much Warmer Weather Returns Next
Week...

.SHORT TERM...(Today and tonight)
Issued at 136 AM CST Sat Nov 12 2016

Quiet and seasonably pleasant weather expected this weekend. An
area of surface high pressure centered over southern Iowa this
morning will continue to move southeastward today and tonight.
As the high moves over the area tonight, temperatures will be
coldest so far this season for most areas...especially the eastern
Ozarks. Guidance shows temperatures falling down into the upper
20s across the far eastern Ozarks and south central Missouri.
Protected valleys could see temperatures in the middle 20s.

We will issue a freeze warning for areas that will see widespread
temperatures below 32 degrees for at least a few hours late
tonight. This will likely end the growing season in these areas
for this season.

.LONG TERM...(Sunday through Friday)
Issued at 136 AM CST Sat Nov 12 2016

We will begin to see southerly winds return on Sunday and a slow
moderation of temperatures. A weak wind shift will move across
the area on Monday but temperatures will not be affected by this
weak surface trough. Temperatures will warm up above average by
early next week.

Upper level ridging will take place across the Central U.S. Very
warm weather is expected by middle of next week with temperaturesin
the lower to possibly middle 70s. We may be approaching record
highs again by Wednesday or Thursday. Mostly clear and dry weather
is expected through Thursday.

All guidance indicates a trough developing across the central and
eastern U.S. by the end of next week. The GFS is more significant
with the trough than the EURO which is more progressive. We may
see our next chance of rain...maybe storms by the end of the week
and much colder weather following next weekend.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1104 PM CST Fri Nov 11 2016

Surface high pressure building into the area will bring VFR
conditions through the period...with a gradually veering northeast
to east wind.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Freeze Warning from midnight tonight to 8 AM CST Sunday for
     MOZ058-070-071-081>083-091-092-096>098-105-106.

KS...NONE.
&&

SHORT TERM...Griffin
LONG TERM...Griffin
AVIATION...Lindenberg
Hazardous weather outlook, Nov 11, 7:06 PM CST, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
706 PM CST FRI NOV 11 2016

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-130115-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
706 PM CST FRI NOV 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  ELEVATED FROST RISK.

DISCUSSION...

  AREAS OF FROST WILL BE POSSIBLE ACROSS PARTS OF CENTRAL
  MISSOURI AND THE EASTERN OZARKS TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  A FREEZE WILL BE POSSIBLE ACROSS THE EASTERN OZARKS SATURDAY
  NIGHT AS TEMPERATURES FALL INTO THE UPPER 20S.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

LINDENBERG

Nearby

Freeze Warnings in Missouri, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.